Pennsylvania, 2020Damaging Winds in Pennsylvania, August 27, 2020
August 27, 2020 · NWS CTP · 35 events in 14 counties and zones
Lines of storms formed along a frontal boundary that was draped from the lower Great Lakes eastward across southern New York State during the afternoon of August 27, 2020. These lines of storms produced numerous wind damage reports as they progressed southeastward into a moderately unstable environment over central Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $126,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lines of storms formed along a frontal boundary that was draped from the lower Great Lakes eastward across southern New York State during the afternoon of August 27, 2020. These lines of storms produced numerous wind damage reports as they progressed southeastward into a moderately unstable environment over central Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 27, 1:17 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 27, 1:17 PM EST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service State College PA
217 PM EDT Thu Aug 27 2020
.SYNOPSIS...
There is an enhanced risk of severe storms across north central
and northeast Pennsylvania this afternoon and evening. Damaging
winds being the main threat.
Wet weather will be possible again on Friday, and more likely
on Saturday, as the remnants of Laura track just south of
Pennsylvania. Some of the rainfall could be on the heavy side.
A cooler and drier/less humid airmass prevail Sunday into early
next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
No change to day one SPC outlook, warm temperatures aloft
should hold back storms till at least late afternoon and
evening. The other factor is the strong westerly flow has
mixed out some of the low level moisture. However, have to
watch how things could change near sunset. Storms could linger
until midnight, given the intense heating we have seen today.
Main threat is strong to severe winds, given wind fields aloft
and deep mixing. A bit too far west to have much potential for
rotating storms.
Prior to this a few showers and isolated storms over the
southwest counties. The HRRR has little early on this aft.
Lows will be within a few degrees of 70 degrees.
Showers will likely linger in spots into late tonight but the
severe threat should fade.
&&
.SHORT TERM /FRIDAY/...
Additional strong storms with gusty wind threat (MRGL risk or
level 1 out of 5) are possible later Friday afternoon. SPC did
edge the far western areas into slight. Wind fields not as
strong today, thus expect more of a typical day of lighter winds
and more of a pulse type day. Main concern is over today at this
time, later shifts can adjust wording in DDS type products, as
the event unfolds.
The main change for Friday, was to edge dewpoints down in the
southeast, and up a little across the north and central areas,
given overall weather pattern.
More informatin below for later Friday.
There is a broad model signal for moderate to perhaps locally
heavy QPF amounts across the northwest part of the area heading
into Friday night/Saturday morning. This would be the point
where moisture from Laura would be transported northward along
cold front pushing east from the Great Lakes/Ohio Valley.
Some chat with LWX and WPC today, and the MARFC. Main concern
mainly out of our area, given current track and how dry it has
been.
A cold front accompanying a progressive northern-stream trough
will advance southeast through the OH Valley and Northeast
States, reaching the Middle Atlantic during the evening on
Saturday. Showers and thunderstorms will be ongoing along and
ahead of the front. Additional storms will likely develop as the
warm sector destabilizes during the afternoon, posing a threat
for mainly damaging wind. SPC has placed a SLGT risk area over
far southeast zones which just clips a part of the lower Susq.
Valley.
The remnants of Laura are forecast to track to the south of PA
Saturday and Saturday night. Some moisture entrainment is
possible along/ahead of aforementioned cold front. While some
heavy downpours are likely, the forecast wild card here is
whether or how much moisture from Laura can interact with the
frontal boundary. If this occurs, storms could pose more of a
flood threat. But at this time, rainfall impacts appear to be
limited. WPC has introduced a marginal risk ERO and will continue
to monitor for an increase in heavy rainfall potential Saturday.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Behind the front and Laura, much cooler air will move into the
region late this weekend and into next week. Expect high temps
to be more in the 70s and lower 80s with low humidity.
High pressure will lead to generally dry weather Sunday and
Monday, although it may be cool enough aloft on Sunday for some
lake effect rain showers to form off of Lake Erie which could
move into the northern tier of PA. High pressure will drift
eastward Monday with southerly flow developing across the
region. This flow will bring an uptick in moisture for Tuesday
and Wednesday leading to the chance for showers or thunderstorms
each afternoon.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Several small areas of showers and isolated storms on radar as
of 2 PM.
Tried to cover these in the 18Z TAF package, as well as the
potential for more activity later this afternoon and evening.
Gusty west winds to prevail this afternoon.
Some fog and low clouds late tonight.
More showers possible across the west on Friday morning, working
eastward later in the day.
A wet day expected on Saturday, as a strong cold front nears.
Outlook...
Fri...AM low cigs possible wrn highlands. Sct PM tsra impacts
possible.
Sat...Widespread showers and reductions are expected.
Sun-Mon...Generally VFR w/ no sig wx expected.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Steinbugl/Martin
NEAR TERM...Steinbugl/Martin
SHORT TERM...Steinbugl
LONG TERM...DeVoir/Travis
AVIATION...Martin
Hazardous weather outlook, Aug 27, 2:09 PM EST, 2 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
309 PM EDT Thu Aug 27 2020
PAZ004-005-010-011-281000-
Warren-McKean-Elk-Cameron-
309 PM EDT Thu Aug 27 2020
...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Isolated severe thunderstorms are possible on Friday.
Locally heavy rainfall is possible on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ006-012-037-041-042-045-046-281000-
Potter-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
309 PM EDT Thu Aug 27 2020
...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Locally heavy rainfall is possible on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ018-019-025>028-034>036-050-056-063-281000-
Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata-
Bedford-Fulton-Franklin-Snyder-Perry-Cumberland-
309 PM EDT Thu Aug 27 2020
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
A few severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this afternoon
and early evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Isolated strong to locally severe thunderstorms are possible Friday
afternoon. Locally heavy rainfall is possible on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ049-051>053-058-281000-
Union-Montour-Northumberland-Columbia-Schuylkill-
309 PM EDT Thu Aug 27 2020
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
A few severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this afternoon
and early evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Isolated strong to locally severe thunderstorms are possible Friday
afternoon. Locally heavy rainfall is possible on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ057-059-064>066-281000-
Dauphin-Lebanon-Adams-York-Lancaster-
309 PM EDT Thu Aug 27 2020
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
A few severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this afternoon
and early evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Isolated strong to severe thunderstorms are possible Friday and
Saturday afternoon. Locally heavy rainfall is possible on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ017-024-033-281000-
Clearfield-Cambria-Somerset-
309 PM EDT Thu Aug 27 2020
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
A few severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this afternoon
and early evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Isolated severe thunderstorms are possible on Friday.
Locally heavy rainfall is possible on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
Martin
In the hours before
Special weather statement, Aug 27, 2:06 PM EST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service State College PA
306 PM EDT Thu Aug 27 2020
PAZ005-010-011-271930-
McKean PA-Cameron PA-Elk PA-
306 PM EDT Thu Aug 27 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ELK...MCKEAN...AND
CAMERON COUNTIES UNTIL 330 PM EDT...
At 305 PM EDT, Doppler radar indicated a strong thunderstorm near
Betula, moving east at 40 mph.
Wind gusts 40 to 50 mph and half inch hail are possible.
Locations impacted include...
Emporium, Betula, Elk River and Sizerville.
LAT...LON 4166 7821 4162 7821 4156 7814 4145 7819
4164 7868 4172 7861
TIME...MOT...LOC 1905Z 291DEG 35KT 4165 7851
EvanegoSpecial weather statement, Aug 27, 2:29 PM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service State College PA
329 PM EDT Thu Aug 27 2020
PAZ006-011-272000-
Potter PA-Cameron PA-
329 PM EDT Thu Aug 27 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER AND CAMERON
COUNTIES UNTIL 400 PM EDT...
At 329 PM EDT, Doppler radar indicated a strong thunderstorm over Elk
River, moving southeast at 40 mph.
Wind gusts 40 to 50 mph and half inch hail are possible.
Locations impacted include...
Cameron, Wharton, Emporium, Elk River and Sizerville.
LAT...LON 4154 7793 4138 7809 4153 7842 4161 7842
4162 7841 4162 7829
TIME...MOT...LOC 1929Z 296DEG 33KT 4157 7833
EvanegoThunderstorm Wind, McKean
- When
- August 27, 4:25 PM EST
- Where
- McKean County, 0.3 mi WSW of (Bfd)bradford Rgnl A
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.798, -78.635
A severe thunderstorm produced a wind gust of 66 mph at the ASOS station at Bradford Airport (KBFD).
Thunderstorm Wind, Clearfield
- When
- August 27, 4:36 PM EST
- Where
- Clearfield County, 0.5 mi E of Rockton Station
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.079, -78.661
A severe thunderstorm producing winds estimated near 60 mph knocked down wires across the road at 382 Dubois-Rockton Road.
Thunderstorm Wind, Elk
- When
- August 27, 4:40 PM EST
- Where
- Elk County, 1.02 mi E of James City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 41.621, -78.830
A severe thunderstorm producing winds estimated near 60 mph knocked down trees near James City.
Thunderstorm Wind, Potter
- When
- August 27, 4:50 PM EST
- Where
- Potter County, 0.52 mi E of Coudersport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.770, -78.010
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees around Coudersport.
Thunderstorm Wind, Potter
- When
- August 27, 4:50 PM EST
- Where
- Potter County, 1.29 mi SSW of Genesee
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.984, -77.882
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees around Genesee.
Thunderstorm Wind, Potter
- When
- August 27, 4:55 PM EST
- Where
- Potter County, 0.81 mi NE of Austin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.638, -78.088
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees around Austin.
Thunderstorm Wind, Elk
- When
- August 27, 4:55 PM EST
- Where
- Elk County, 0.99 mi NNE of Johnsonburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.493, -78.672
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in Johnsonburg.
Thunderstorm Wind, Potter
- When
- August 27, 5:00 PM EST
- Where
- Potter County, 1 mi NE of Lewisville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.911, -77.757
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees around Ulysses.
Thunderstorm Wind, Cameron
- When
- August 27, 5:00 PM EST
- Where
- Cameron County, 0.81 mi NNE of Emporium
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.511, -78.243
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Emporium.
Thunderstorm Wind, Clearfield
- When
- August 27, 5:05 PM EST
- Where
- Clearfield County, 0.86 mi N of Kerrmoor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.892, -78.581
A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Kerrmorr.
Thunderstorm Wind, Clearfield
- When
- August 27, 5:05 PM EST
- Where
- Clearfield County, 0.69 mi S of Du Bois
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.110, -78.770
A severe thunderstorm producing winds estimated near 60 mph knocked down trees across King Court Drive in Sandy.
Thunderstorm Wind, Potter
- When
- August 27, 5:10 PM EST
- Where
- Potter County, 0.52 mi E of Galeton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.730, -77.640
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees around Galeton.
Thunderstorm Wind, Elk
- When
- August 27, 5:10 PM EST
- Where
- Elk County, 2.26 mi E of Benezette
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.317, -78.357
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near Benezette.
Thunderstorm Wind, Clearfield
- When
- August 27, 5:10 PM EST
- Where
- Clearfield County, 0.59 mi SW of Burnside
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.813, -78.787
A severe thunderstorm producing winds estimated near 60 mph knocked down trees at Maple Street in Burnside.
Thunderstorm Wind, Clearfield
- When
- August 27, 5:15 PM EST
- Where
- Clearfield County, 1.47 mi SSE of Berwinsdale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.799, -78.614
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in the vicinity of Pumpkin Ridge Road and Berwinsdale Road to the northwest of Irvona.
Thunderstorm Wind, Tioga
- When
- August 27, 5:18 PM EST
- Where
- Tioga County, 1.37 mi ENE of Little Marsh
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.879, -77.376
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree at 1676 Ally Close Hill Road near Little Marsh.
Thunderstorm Wind, Clearfield
- When
- August 27, 5:32 PM EST
- Where
- Clearfield County, 0.74 mi ENE of Keewaydin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.106, -78.138
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees at 1767 Keewaydin Road near Karthus.
Thunderstorm Wind, Blair
- When
- August 27, 5:45 PM EST
- Where
- Blair County, 1.05 mi E of Mill Run
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 40.500, -78.410
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires across Altoona.
Thunderstorm Wind, Union
- When
- August 27, 5:48 PM EST
- Where
- Union County, 3.2 mi WSW of Foresthill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.990, -77.080
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in West Buffalo Township.
Thunderstorm Wind, Blair
- When
- August 27, 5:55 PM EST
- Where
- Blair County, 2.1 mi W of Juniata Run Gap
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.550, -78.470
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires along Skyline Drive.
Thunderstorm Wind, Blair
- When
- August 27, 6:00 PM EST
- Where
- Blair County, 0.75 mi SSE of Lakemont
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.460, -78.395
A severe thunderstorm producing winds estimated near 60 mph knocked down trees at 138 South Pine Street to the south of Altoona.
Thunderstorm Wind, Sullivan
- When
- August 27, 6:00 PM EST
- Where
- Sullivan County, 1.03 mi E of Shunk
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.550, -76.730
A severe thunderstorm producing winds estimated near 60 mph knocked down at least 10 trees to the east of Shunk.
Thunderstorm Wind, Blair
- When
- August 27, 6:02 PM EST
- Where
- Blair County, 0.96 mi S of Brookes Mill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.356, -78.422
A severe thunderstorm producing winds estimated near 60 mph knocked down wires and poles at 306 Freedom Street in East Freedom.
Thunderstorm Wind, Northumberland
- When
- August 27, 6:12 PM EST
- Where
- Northumberland County, 0.29 mi W of Sunbury
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.871, -76.775
A thunderstorm producing winds estimated near 50 mph knocked down tree limbs onto wires at Armory Road in Sunbury.
Thunderstorm Wind, Snyder
- When
- August 27, 6:14 PM EST
- Where
- Snyder County, 3.09 mi W of Kratzerville
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.872, -76.939
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a camper at Little Mexico Campground. One person received a head injury.
Thunderstorm Wind, Northumberland
- When
- August 27, 6:15 PM EST
- Where
- Northumberland County, 1.04 mi W of Northumberland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.900, -76.820
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across the road at 434 Susquehanna Trail in Point Township.
Thunderstorm Wind, Northumberland
- When
- August 27, 6:15 PM EST
- Where
- Northumberland County, 1.75 mi ENE of Northumberland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.913, -76.771
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees across Point Township.
Thunderstorm Wind, Somerset
- When
- August 27, 6:16 PM EST
- Where
- Somerset County, 0.5 mi NNW of Tire Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.277, -78.923
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees onto Greenhouse Road near Tire Hill.
Thunderstorm Wind, Northumberland
- When
- August 27, 6:17 PM EST
- Where
- Northumberland County, 2.47 mi E of Sunbury
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.875, -76.723
A severe thunderstorm producing winds estimated near 60 mph knocked down a large tree across Snydertown Road east of Sunbury.
Thunderstorm Wind, Snyder
- When
- August 27, 6:25 PM EST
- Where
- Snyder County, 0.69 mi S of Beaver Spgs Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.740, -77.220
A severe thunderstorm producing winds estimated near 60 mph knocked down several large branches.
Thunderstorm Wind, Franklin
- When
- August 27, 6:31 PM EST
- Where
- Franklin County, 0.83 mi SW of Fannettsburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.060, -77.829
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto wires near Fannettsburg.
Thunderstorm Wind, Somerset
- When
- August 27, 6:40 PM EST
- Where
- Somerset County, 0.27 mi NNW of Allenvale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.084, -79.151
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires in northwestern Somerset County.
Thunderstorm Wind, Schuylkill
- When
- August 27, 6:42 PM EST
- Where
- Schuylkill County, 0.89 mi NNW of Ferndale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.892, -76.237
A severe thunderstorm producing winds estimated near 60 mph knocked down trees at 2636 Ferndale Road near Zion Grove.
Thunderstorm Wind, Schuylkill
- When
- August 27, 6:43 PM EST
- Where
- Schuylkill County, 1.57 mi SE of Weishample
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.683, -76.430
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires along Hill Road in Barry Township.
Thunderstorm Wind, Somerset
- When
- August 27, 7:00 PM EST
- Where
- Somerset County, 1.06 mi E of Somerset
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.020, -79.060
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires onto Stoystown Road near Somerset.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in New York, August 27, 20201 death · EF1 · 17 events
- Hurricane and Tropical Storm in Louisiana, August 27, 20201 death · 1 injured · 19 events
- Hurricane and Tropical Storm in Texas, August 27, 20201 death · 7 events
- Damaging Winds in Pennsylvania, August 27, 2020$479,000 · 52 kt wind · 59 events
- Tornado and Damaging Winds in Connecticut, August 27, 20201 injured · $632,000 · EF1 · 17 events
- Tornadoes and Damaging Winds in South Dakota, August 27 to 28, 2020$199,000 · EF1 · 18 events
- Flash Flooding and Flooding in Wisconsin, August 27 to 28, 2020$696,000 · 10 events
- Tornadoes and Damaging Winds in Arkansas, August 27, 2020$170,000 · EF1 · 15 events
- Hail and Damaging Winds in New York, August 27, 2020$222,000 · 1 in hail · 33 events
- Tropical Storm in Louisiana, August 27, 20201 injured · $395,000 · 9 events
- Tornado and Hail in New York, August 27, 2020$84,000 · EF1 · 19 events
- Hail and Damaging Winds in New York, August 27, 2020$86,000 · 2 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 915739, 915731, 915732, 915733, 915734, 915735, 915742, 915736, 915744, 915750, 915751, 915737, 915746, 915755, 915762, 915765, 915766, 915807, 915887, 915809, 915810, 915893, 915813, 915895, 915890, 915888, 915896, 915901, 915897, 915891, 915899, 915889, 915902, 915903, 915892.